MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227312
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.Udi: (b)(4).
 
Event or Problem Description
Does not function.It was reported that during the meniscus plasty surgery, connect with generator, did not work (could not cut and could not coagulate), no alert code showed in the screen.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device was received and evaluated.The distal tip of the device does not show any obvious sings of activation.The shaft is bent 90 degrees to device handle.When the device was tested for functionality, invalid instrument error appeared.The device was sent to the manufacturer for further evaluation.The manufacturer reported the following: the device successfully passed all initial electrical testing, however, the functional tests established when plugged in default settings were not always shown.If the plug was manipulated in the generator socket, then default settings would appear.The capacitor values were consistent and did not record a dramatic change in readings.Although the value recorded was at the top end of the tolerance limit.During the activation test a ¿invalid instrument¿ message also appeared.The device activation was satisfactory on both ablate and coag modes.By the end of the activation test it was found default settings would consistently appear even if the device plug was manipulated within the socket.The capacitance was re-checked and found to be just outside specification.The root cause is unclear but the testing would suggest a fault with the capacitor within the over moulded plug.Furthermore, a dhr review has been performed; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Due to the low failure occurrence rate, minor risk to end user/patient no corrective action is deemed necessary at this moment in time.Complaint rates will continue to be monitored.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9356334
Report Number1221934-2019-59679
Device Sequence Number11296036
Product Code GEI
UDI-Device Identifier10886705009725
UDI-Public10886705009725
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number227312
Device Catalogue Number227312
Device Lot NumberU1810165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/02/2019
01/23/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/18/2019
01/23/2020
Patient Sequence Number1